Advertisement

Reactions Weekly

, Volume 1709, Issue 1, pp 162–162 | Cite as

Multiple drugs

Agranulocytosis progressing to fatal septic shock: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A male patient [age not stated] developed agranulocytosis progressing to fatal septic shock during treatment with dipyrone [metamizole], diclofenac and ramipril/hydrochlorothiazide [routes not stated].

The patient, who had advanced hip osteoarthritis and arterial hypertension, underwent a total hip replacement. After the procedure, he was receiving ramipril/hydrochlorothiazide 2/25mg (1-0-0.5), diclofenac 50mg twice a day (1-0-0) for two weeks to prevent ossification and dipyrone 1g four times a day (1-1-1-1) for pain. His blood work-up a day before discharge was significant for continued anaemia, inflammation (CRP: 46.5 mg/L) and leucopenia. He was then shifted to a rehabilitation clinic, which showed a normal clinical course. Two weeks after his transfer, he complained of sore...

Reference

  1. Gonnert FA, et al. Case Report - Metamizole-Induced Agranulocytosis. Anasthesiologie, Intensivmedizin, Notfallmedizin, Schmerztherapie: AINS 53: 388-394, No. 5, May 2018. Available from: URL: http://doi.org/10.1055/s-0043-115329 [German; summarised from a translation] - GermanyCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations